Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 123, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2011, 7:53 AM CDT for 6 counties in Kansas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 7:53 AM CDT (12:53 UTC)
- Expired
- Jun 20, 2011, 9:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 117 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:55 AM CDT | HAIL 2.75 | Angelus, KS | |
| Jun 20, 8:02 AM CDT | HAIL 1.75 | 5 S Hoxie, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3175 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS53 KGLD 201253
SVRGLD
KSC039-063-065-137-179-193-201400-
/O.NEW.KGLD.SV.W.0123.110620T1253Z-110620T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
753 AM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
GRAHAM COUNTY IN NORTHWEST KANSAS...
SOUTHWESTERN NORTON COUNTY IN NORTHWEST KANSAS...
SHERIDAN COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 900 AM CDT
* AT 750 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL
SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ANGELUS...AND WAS MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MENLO...GRAINFIELD...SEGUIN...HOXIE...TASCO...STUDLEY...MORLAND...
PENOKEE...NEW ALMELO...LENORA AND HILL CITY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 72 AND 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3932 9965 3904 10076 3912 10081 3913 10081
3914 10083 3926 10092 3966 10030 3968 10016
3967 9996 3960 9994
TIME...MOT...LOC 1253Z 234DEG 33KT 3917 10069
WIND...HAIL 60MPH 2.75IN
$$
JRM2 follow-up statements
100
WWUS53 KGLD 201329
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
729 AM MDT MON JUN 20 2011
KSC063-193-201339-
/O.CAN.KGLD.SV.W.0123.000000T0000Z-110620T1400Z/
THOMAS KS-GOVE KS-
829 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE AND
SOUTHEASTERN THOMAS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3932 9965 3931 10013 3934 10046 3947 10052
3965 10028 3968 10016 3967 9996 3960 9994
TIME...MOT...LOC 1329Z 243DEG 36KT 3943 10011
$$
KSC039-065-137-179-201400-
/O.CON.KGLD.SV.W.0123.000000T0000Z-110620T1400Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
829 AM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRAHAM...SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 900 AM CDT...
AT 755 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STUDLEY...AND WAS MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PENOKEE...NEW ALMELO...HILL CITY AND LENORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3932 9965 3931 10013 3934 10046 3947 10052
3965 10028 3968 10016 3967 9996 3960 9994
TIME...MOT...LOC 1329Z 243DEG 36KT 3943 10011
WIND...HAIL 60MPH 2.75IN
$$
LOCKHART399
WWUS53 KGLD 201356
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
756 AM MDT MON JUN 20 2011
KSC039-065-137-179-201406-
/O.EXP.KGLD.SV.W.0123.000000T0000Z-110620T1400Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
856 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAHAM...SOUTHEASTERN
DECATUR...SOUTHWESTERN NORTON AND NORTHEASTERN SHERIDAN COUNTIES WILL
EXPIRE AT 800 AM MDT/900 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3932 9965 3931 10013 3934 10046 3947 10052
3965 10028 3968 10016 3967 9996 3960 9994
TIME...MOT...LOC 1356Z 243DEG 36KT 3955 9980
$$
LOCKHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:05 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 20, 6:05 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
505 AM MDT MON JUN 20 2011
.DISCUSSION...
241 AM MDT MON JUN 20 2011
0345Z WATER VAPOR IMAGERY INDICATED STRONG TROUGH SLOWLY MOVING TO
THE EAST ACROSS THE FOUR CORNERS AREA...WITH RUC PV ANALYSIS
INDICATING DYNAMIC TROPOPAUSE PRESSURES HIGHER THAN H45 AT THE BASE
OF THE TROUGH. AT THE SFC..FRONTAL ZONE WAS DRAPED ACROSS SOUTHERN
CWA...WITH WESTERN HALF GRADUALLY ADVANCING TO THE SOUTH AS A COLD
FRONT.
THUNDERSTORM THREATS...PRECIP CHANCES AND AMOUNTS AND STRONG WIND POTENTIAL
FOR TODAY AND TONIGHT WILL BE PRIMARY FORECAST CONCERNS FOR THE
PERIOD.
TODAY/TONIGHT...AFOREMENTIONED STRONG H5 TROUGH WILL MOVE ACROSS THE CWA
THROUGH THE DAY...PROVIDING FAIRLY WIDESPREAD FORCING FOR ASCENT
ACROSS MUCH OF THE AREA THROUGH THE DAY. THINK THERE WILL BE TWO
MAIN AREAS FOR PRECIPITATION DEVELOPMENT DURING THE DAY...ONE ACROSS
THE WEST ALONG BACK HALF OF THE SYSTEM WHERE LOW LEVEL
FRONTOGENESIS...DIV Q FORCING FOR ASCENT AND PV ADVECTION WILL BE
MAXIMIZED. THE SECOND WILL BE ALONG SFC FRONTAL ZONE AND SFC LOW.
THIS SECOND AREA MAY TAKE A BIT LONGER TO GET GOING AS VERY WARM
AIRMASS OBSERVED AT DDC WILL SHIFT NORTH AHEAD OF THE LOW DURING THE
MORNING AND MAY PROVIDE ENOUGH CINH TO LIMIT ANY DEVELOPMENT DURING
THE MORNING HOURS...BUT AS H5 LOW SHIFTS EAST AND TEMPS ALOFT COOL
EXPECT TO SEE THUNDERSTORMS DEVELOP ALONG SFC FRONT AS WELL. GIVEN
THE POTENTIAL INSTABILITY AND STRONG SPEED SHEAR ASSOCIATED WITH
TROUGH WOULD NOT BE SURPRISED TO SEE SOME ORGANIZED/SEVERE STORMS
DEVELOP IN THIS AREA AND WILL HAVE TO KEEP AN EYE ON THINGS. ALONG
WITH THE THREAT FOR SEVERE WEATHER...WITH A FAIRLY PROLONGED PERIOD
OF FORCING ON BACKSIDE OF SYSTEM...PWS OVER 1.25 AND MIXING RATIOS
IN EXCESS OF 10 G/KG ADVECTING AROUND SYSTEM AND FEEDING INTO AREA
OF STRONG LOW LEVEL FRONTOGENESIS...THINK SOME LOCALLY HEAVY RAINFALL
DEFINITELY POSSIBLE AND WITH OVERNIGHT HEAVY RAIN HAVING OCCURRED IN
THE NORTHERN CWA...THINK THERE MAY BE A FLOODING THREAT TODAY. WHILE
NEW NAM AND RUC SEEM TO BE SHIFTING THE FOCUS FURTHER EAST...AM
GOING TO STICK WITH MORE WESTERLY SOLUTIONS WHICH HAS STRONG SUPPORT
FROM ENSEMBLE DATA. WHILE HEAVY PRECIP AMOUNTS POSSIBLE ACROSS A
DECENT PORTION OF THE AREA...WILL LIMIT FLASH FLOOD WATCH TO AREA
WHERE ENSEMBLES SUGGEST HEAVIEST PRECIP MOST LIKELY...AND ACROSS
NORTHERN CWA WHERE SOME AREAS RECEIVED HEAVY RAIN THE NIGHT BEFORE.
WINDS WILL ALSO BE A MAJOR CONCERN...ESPECIALLY IN THE LATE
AFTERNOON AND EVENING AS SFC LOW GRADUALLY LIFTS TO THE NORTH ACROSS
EASTERN CWA...RESULTING IN TIGHT PRESSURE GRADIENT ACROSS THE WEST.
FLOW ALOFT INCREASES TO 40-50KTS IN THE 0-1KM LAYER WITH A AREA OF
60KT AT ABOUT 1KM AGL DURING THE EVENING. GFS A LITTLE WEAKER WITH
WINDS ALOFT BUT STILL SHOWS FAIRLY IMPRESSIVE WINDS ALOFT THROUGH THE
AFTERNOON AND EVENING. GIVEN THE UNUSUALLY STRONG TROUGH THAT WILL
BE MOVING OVER THE AREA...AM CONSIDERING A HIGH WIND HIGHLIGHT OF
SOME SORT. WHILE CONFIDENCE IS HIGH ENOUGH FOR A WATCH...HAVE
CONCERNS THAT WINDS WILL BEGIN BY 20Z ACROSS WESTERN CWA AND WOULD
BE A FIRST PERIOD EVENT WHICH IS OUTSIDE VALID WATCH TIMES. WHILE
MODELS GENERALLY AGREE THAT STRONG TROUGH WILL IMPACT THE AREA
TODAY...SOMEWHAT SURPRISED BY ALL THE LARGE SPREAD IN SOLUTIONS WITH
RESPECT TO SFC LOW POSITION AND RESULTING WIND SPEEDS. WITH FRONT
ALREADY WELL TO THE SOUTH OF CURRENT MODEL SOLUTIONS...CONFIDENCE IN
WARNING POTENTIAL FURTHER LOWERED. CURRENTLY THINK BEST COURSE OF
ACTION WILL BE ISSUING A WIND ADVISORY FOR THE BACK SIDE OF THE
SYSTEM THROUGH TOMORROW NIGHT. COULD MAKE AN ARGUMENT FOR THE WHOLE
AREA...BUT FOR NOW WILL JUST GO WHERE CONFIDENCE IS HIGHEST.
TUESDAY-TUESDAY NIGHT...WHILE GENERAL AGREEMENT OF OPERATIONAL
MODELS IS THAT H5 UPPER LOW WILL BE TO THE EAST OF THE AREA WITH
BULK OF THE ASCENT STAYING TO THE EAST...HOWEVER AM A LITTLE
CONCERNED THAT A SYSTEM THIS STRONG WILL BE A SLOW MOVER...A CONCERN
THAT ALSO SEEMS TO BE SUPPORTED BY THE SREF ENSEMBLE MEMBERS. AS
SUCH...DOES NOT SEEM TO BE OUT OF THE QUESTION FOR A FEW LINGERING
MORNING SHOWERS. HOWEVER AS H5 LOW CONTINUES TO SHIFT TO THE EAST
SUBSIDENCE WILL OVERSPREAD THE AREA BRINGING AN END TO THE PRECIP
THREAT BY THE AFTERNOON. COULD SEE ANOTHER PERIOD OF LOW END
ADVISORY WINDS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AS
WINDS ALOFT REMAIN QUITE STRONG ON THE BACKSIDE OF THE H7 LOW WHICH
WILL BE CENTERED OVER EASTERN NEBRASKA. WITH POTENTIAL FOR HIGH
WINDS IN THE FIRST TWO PERIODS WILL HOLD OFF ISSUING ANYTHING FOR
THIS TIME PERIOD...BUT WILL BE WORTH MONITORING.
WEDNESDAY-THURSDAY...SHORTWAVE RIDGE WILL BUILD OVER THE AREA
THROUGH THE PERIOD. SUBSIDENCE ASSOCIATED WITH FEATURE ALONG WITH
AIRMASS RECOVERING FROM COOLER TEMPS BEHIND DEPARTING TROUGH WILL
LIKELY BRING DRY CONDITIONS TO THE AREA THROUGH THE PERIOD. WITH
HIGH PRESSURE SETTLING OVER THE AREA ON WEDNESDAY THINK KEEPING
TEMPS COOLER THAN NORMAL THE WAY TO GO THROUGH THE DAY. WHILE SFC
HIGH SHIFTS TO THE EAST ON THURSDAY AND H85 TEMPS CLIMB INTO THE
20-25C RANGE...HAVE CONCERNS ABOUT A STRONG WARM UP GIVEN THE LIGHT
EAST SOUTHEASTERLY SFC FLOW. THINK THIS MIGHT HOLD TEMPS BACK A
LITTLE...ESPECIALLY IN THE EAST WHERE AIR WILL BE FLOWING FROM AREA
BEHIND DEPARTING STRONG TROUGH.
JRM
&&
.AVIATION...
505 AM MDT MON JUN 20 2011
FOR THE 12Z TAFS...SUB-VFR CEILINGS ARE EXPECTED TODAY AS A SURFACE
LOW AND COLD FRONT MOVE THROUGH THE REGION. CEILINGS HAVE HAD
TROUBLE DECREASING OR EVEN FORMING OVERNIGHT...AND MODELS GENERALLY
DID NOT HANDLE THE CEILINGS WELL. AS RAINFALL AND THUNDERSTORMS
BECOME MORE WIDESPREAD...STILL EXPECT SUB-VFR CONDITIONS...BUT AS WINDS
INCREASE THE MIXING HEIGHT SHOULD ALSO INCREASE. HAVE BROUGHT
CEILINGS TO MVFR...BUT COULD SEE BRIEF PERIODS OF IFR. WINDS SHOULD
BACK SLIGHTLY BASED ON MOVEMENT OF THE LOW...AND WINDS WILL INCREASE
IN THE AFTERNOON AND EVENING. STILL A POSSIBILITY FOR THUNDERSTORMS
IN THE EVENING...BUT SHOWERS ARE MORE LIKELY.
CJS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR KSZ001.
WIND ADVISORY FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 6 AM
MDT /7 AM CDT/ TUESDAY FOR KSZ001-013-014-027>029-041-042.
NE...FLASH FLOOD WATCH FROM 6 AM MDT /7 AM CDT/ THIS MORNING THROUGH
THIS EVENING FOR NEZ079-080.
CO...FLASH FLOOD WATCH FROM 6 AM MDT THIS MORNING THROUGH THIS
EVENING FOR COZ090.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM MDT TUESDAY FOR
COZ090>092.
&&Hazardous weather outlook, Jun 20, 4:30 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 330 AM MDT MON JUN 20 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 330 AM MDT MON JUN 20 2011 /430 AM CDT MON JUN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING THE POTENTIAL FOR WIDESPREAD PRECIPITATION. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE MORNING AND EARLY AFTERNOON HOURS...WITH POTENTIAL DECREASING IN THE EVENING. LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. THERE IS ALSO A SMALL THREAT FOR TORNADOES IN VICINITY OF THE SURFACE LOW...MAINLY EAST OF A MCCOOK TO GOVE LINE. LOCALLY HEAVY RAIN FALL IS POSSIBLE THROUGH THE EVENING HOURS AND MAY CREATE A FEW AREAS OF FLASH FLOODING. AT THIS TIME THE GREATEST THREAT FOR FLASH FLOODING IS ACROSS THE NORTHWEST PORTION OF THE AREA...WHERE A FLASH FLOOD WATCH IS IN EFFECT. STRONG WINDS WILL SPREAD ACROSS MUCH OF THE AREA IN THE AFTERNOON AND EVENING. WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA THIS WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING AND EARLY THIS AFTERNOON. JRM
In the hours before
Local storm report, Jun 20, 6:17 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
517 AM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST 13 S WALLACE 38.72N 101.61W
06/20/2011 E70 MPH WALLACE KS PUBLIC
ALSO BLOWING DIRT AND NICKEL SIZED HAIL
&&
CJSLocal storm report, Jun 20, 6:19 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
519 AM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM TSTM WND GST 10 S SHARON SPRINGS 38.75N 101.75W
06/20/2011 E60 MPH WALLACE KS TRAINED SPOTTER
&&
CJSLocal storm report, Jun 20, 7:09 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 AM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 3 N RUSSELL SPRINGS 38.96N 101.18W
06/20/2011 E1.00 INCH LOGAN KS CO-OP OBSERVER
COVERING THE GROUND
&&
CJSLocal storm report, Jun 20, 7:36 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 AM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HAIL OAKLEY 39.13N 100.85W
06/20/2011 E1.75 INCH LOGAN KS PUBLIC
&&
CJSLocal storm report, Jun 20, 7:37 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
637 AM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM HAIL OAKLEY 39.13N 100.85W
06/20/2011 E1.50 INCH LOGAN KS TRAINED SPOTTER
&&
JMARTINLocal storm report, Jun 20, 7:45 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
645 AM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 4 W OAKLEY 39.13N 100.93W
06/20/2011 E1.50 INCH LOGAN KS TRAINED SPOTTER
&&
CJSThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:20 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 55 min |
| Jun 20, 3:48 AM CDT | Wind Advisory | GLD | Cheyenne, Gove, Greeley, Logan, Sherman, Thomas and 2 more | 23 hr |
| Jun 20, 3:56 AM CDT | Flash Flood Watch | GLD | Cheyenne | 17 hr |
| Jun 20, 5:34 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 41 min |
| Jun 20, 6:06 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace | 39 min |
| Jun 20, 6:34 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas, Wallace | 41 min |
| Jun 20, 7:09 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 51 min |
| Jun 20, 7:26 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 64 min |
| Jun 20, 8:19 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Wallace | 56 min |
| Jun 20, 9:13 AM CDT | Special Weather Statement | GLD | Sherman | 47 min |
| Jun 20, 9:46 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 59 min |
| Jun 20, 9:49 AM CDT | Special Weather Statement | GLD | Greeley, Wichita | 26 min |
| Jun 20, 10:09 AM CDT | Severe Thunderstorm Warning | GLD | Wichita | 44 min |
| Jun 20, 10:44 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 61 min |
| Jun 20, 10:53 AM CDT | Special Weather Statement | GLD | Wichita | 52 min |
| Jun 20, 11:21 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 25 min |
| Jun 20, 12:47 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 58 min |
| Jun 20, 12:56 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 52 min |
| Jun 20, 1:26 PM CDT | Tornado Warning | GLD | Decatur, Graham, Norton, Sheridan | 64 min |
| Jun 20, 1:35 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 30 min |
| Jun 20, 1:43 PM CDT | Flash Flood Warning | GLD | Logan, Sherman, Thomas, Wallace | 6 hr |
| Jun 20, 2:03 PM CDT | Tornado Warning | GLD | Graham, Norton | 27 min |
| Jun 20, 2:09 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 51 min |
| Jun 20, 2:26 PM CDT | Tornado Warning | GLD | Norton | 34 min |
| Jun 20, 2:57 PM CDT | Tornado Warning | GLD | Norton | 18 min |
| Jun 20, 3:02 PM CDT | Flash Flood Warning | GLD | Gove, Sheridan, Thomas | 6 hr |
| Jun 20, 3:29 PM CDT | Special Weather Statement | GLD | Logan | 31 min |
| Jun 20, 4:10 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 3 hr |
| Jun 20, 4:16 PM CDT | Special Weather Statement | GLD | Decatur | 29 min |
| Jun 20, 4:21 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 35 min |
| Jun 20, 5:02 PM CDT | Tornado Warning | GLD | Sheridan | 17 min |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 42 min |
| Jun 20, 5:27 PM CDT | Tornado Warning | GLD | Sheridan | 63 min |
| Jun 20, 5:57 PM CDT | Tornado Warning | GLD | Decatur, Graham, Norton, Sheridan | 1 min |
| Jun 20, 6:00 PM CDT | Tornado Warning | GLD | Decatur | 60 min |
| Jun 20, 6:25 PM CDT | Tornado Warning | GLD | Decatur, Norton | 65 min |
| Jun 20, 6:49 PM CDT | Tornado Warning | GLD | Decatur, Sheridan | 56 min |
| Jun 20, 6:51 PM CDT | Flash Flood Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.